Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 178, NWS Baltimore/Washington

July 8, 2012Spotsylvania County, Stafford County, City of Fredericksburg, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 8, 2012, 5:19 PM EDT for Spotsylvania County, Stafford County, City of Fredericksburg, Virginia. It was in force for 38 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 5:19 PM EDT (21:19 UTC)
Expired
Jul 8, 2012, 5:57 PM EDT
In force
38 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties City of Fredericksburg, VA, Spotsylvania County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 82 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:20 PM EDTTSTM WND DMG3 S Fredericksburg, VA*** 7 INJ *** A MICROBURST WITH 80 MPH WESTERLY WINDS TORE THROUGH AN AREA 3 MILES SOUTH OF FREDERICKSBURG. ON FLEMING ST BETWEEN LAFAYETTE BLVD AND ROUTE 1... A ROOF WAS TORN OFF A GYM AND THE WALL COLLAPSED. THERE WERE 7 INJURIES IN THE GYM. THE ROOF WAS THR
Jul 8, 5:23 PM EDTHAIL 13 Sw Fredericksburg, VA
Jul 8, 5:30 PM EDTTSTM WND DMG2 S Fredericksburg, VATREES UPROOTED ON JEFF DAVIS HWY AND HARRISON RD.
Jul 8, 5:31 PM EDTTSTM WND DMG3 S Fredericksburg, VASTRUCTURAL COLLAPSE ON FLEMING ST OFF JEFF DAVIS HWY
Jul 8, 5:31 PM EDTHAIL 12 N Massaponax, VA
Jul 8, 5:31 PM EDTHAIL 1.753 S Fredericksburg, VA
Jul 8, 5:37 PM EDTTSTM WND DMG2 S Fredericksburg, VAA FEW TREES WERE DOWN DUE TO THUNDERSTORM WIND GUSTS.
Jul 8, 5:37 PM EDTHAIL 12 S Fredericksburg, VA
Jul 8, 5:38 PM EDTHAIL 1.54 Sse Fredericksburg, VA
Jul 8, 5:43 PM EDTHAIL 1.254 Wsw Sealston, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:44 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2503 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WUUS51 KLWX 082119
SVRLWX
VAC177-179-630-082215-
/O.NEW.KLWX.SV.W.0178.120708T2119Z-120708T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
519 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA...
  NORTHEASTERN SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN STAFFORD COUNTY IN NORTHERN VIRGINIA...

* UNTIL 615 PM EDT

* AT 518 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR
  MASSAPONAX...OR 13 MILES SOUTHWEST OF STAFFORD...AND WAS MOVING
  EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE
  SIZE OF HALF DOLLARS AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MASSAPONAX...
  FREDERICKSBURG...
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INDOORS IMMEDIATELY.

LAT...LON 3830 7766 3836 7755 3825 7736 3811 7751
      3810 7753
TIME...MOT...LOC 2119Z 291DEG 12KT 3825 7752

$$

GMS
2 follow-up statements
260 
WWUS51 KLWX 082144
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
544 PM EDT SUN JUL 8 2012

VAC177-179-630-082215-
/O.CON.KLWX.SV.W.0178.000000T0000Z-120708T2215Z/
CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-STAFFORD VA-
544 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR THE CITY OF FREDERICKSBURG...AND STAFFORD AND SPOTSYLVANIA
COUNTIES...

AT 540 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 5 MILES NORTHEAST
OF MASSAPONAX...OR 12 MILES SOUTHWEST OF POTOMAC CREEK...AND WAS
MOVING EAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PING PONG
BALLS AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS AND LARGE
HAIL. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3815 7747 3826 7753 3832 7748 3825 7736
TIME...MOT...LOC 2145Z 291DEG 12KT 3823 7742

$$

GMS
164 
WWUS51 KLWX 082157
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT SUN JUL 8 2012

VAC177-179-630-082207-
/O.CAN.KLWX.SV.W.0178.000000T0000Z-120708T2215Z/
CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-STAFFORD VA-
557 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR THE CITY OF
FREDERICKSBURG...AND STAFFORD AND SPOTSYLVANIA COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3815 7747 3826 7753 3832 7748 3825 7736
TIME...MOT...LOC 2157Z 291DEG 12KT 3822 7737

$$

GMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:29 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 8, 3:29 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT SUN JUL 8 2012

.SYNOPSIS...

A WEAK COLD FRONT EXTENDING ACROSS THE DC METRO AREA WILL DROP SOUTH
ACROSS THE MIDDLE ATLANTIC THIS AFTERNOON. THUNDERSTORMS ALONG AND AHEAD OF
THE FRONT MAY BECOME SEVERE THROUGH THIS EVENING. THE FRONT IS
EXPECTED TO STALL NEAR THE NORTH CAROLINA BORDER...BRINGING UNSETTLED
CONDITIONS TO THE MID ATLANTIC REGION FOR MUCH OF THE WORK WEEK.

&&

.NEAR TERM /THIS AFTERNOON-TONIGHT/...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE FCST AREA
W/ THE XCPTN OF THE NWRN CORNER UNTIL 10 PM. WE HV LAUNCHED A
BALLOON IN SUPPORT OF THIS.

BASED ON WIND SHIFTS...I'D SAY THE FNT IS SOMEWHERE JUST S OF DC
W/ STORMS FIRING ON THE NRN SIDE OF THE BNDRY. GIVEN THE AMT OF
CAPE AVBL - MODIFIED 12Z SNDG GAVE OVER 6000 J/KG...WHICH IS AN
AMAZING AMT OF ENERGY...STORMS HV THE PTNL TO GO FM A BLIP ON RDR
TO SVR IN JUST A FEW VOL SCANS. I'M CONCERNED ABT THE BAY BRZ
WHICH CAN BE SEEN ON THE RDR - CURRENTLY JUST E OF THE I-95
CORRIDOR...THIS BNDRY COULD PROVIDE ADTNL FOCUS FOR TSTM DVLPMNT
BTWN 4 AND 6 PM. IN SUMMARY - THE ATMOSPHERE HAS AN AMAZING AMT OF
ENERGY AVBL...AND SVR TSTMS ARE PSBL ALMOST ANYWHERE.

EVEN W/ THIS FNT WE'RE NOT OUT OF THE WOODS REGARDING HEAT. CHO IS
A VERY HOT 40C...WHICH IS 104F. MANY SPOTS OBSERVING HEAT INDICES
IN THE 105-110 RANGE ATTM.

IN ALL HONESTY WE HV BEEN SO BUSY W/ HEAT...TSTM PTNL..AND BRIEFINGS
THAT WE HAVEN'T SPENT MUCH TIME ON THE OVRNGT. ANOTHER VERY WARM
NGT IS XPCTD...ALTHO PRBLY NOT AS WARM AS THE LAST SVRL.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...

UNSETTLED CONDITIONS ARE EXPECTED FOR MUCH OF THE WEEK.

LONG WAVE TROUGH WILL SETTLE ACROSS THE MID ATLANTIC REGION FOR MUCH
OF THE WORK WEEK. AT THE SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY
STATIONARY ACROSS THE CAROLINAS.

SEVERAL WAVES OF LOW PRESSURE ARE PROGGED TO MOVE ALONG THE
BOUNDARY...EACH SERVING TO FOCUS PRECIP. SOME OF THE PRECIP COULD
REACH AS FAR NORTH AS THE SOUTHERN CWFA. AS THE WEEK PROGRESSES...AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE BASE OF THE
TROUGH...HELPING STEEPEN LAPSE RATES AND CONTRIBUTE TO THE
DEVELOPMENT OF CONVECTION.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...

A SVR TSTM WTCH IS IN EFFECT AT ALL TAF SITES.

SCATTERED TSTMS WILL DVLP AND MOVE WWD ACRS MID-ATLC AS CD FNT
SAGS SWD. SVR STORMS PSBL...WITH LARGE HAIL...DMGG WINDS. SCATTERED
ACTVITY CUD CONT TNGT...BUT PROBS LESS THAN LIKELY. NLY FLOW
PREVAILS OUTSIDE OF TSTMS.

COLD FRONT WILL CONTINUE TO SAG SOUTHWARD EARLY ON MONDAY. ONGOING
SHOWERS AND THUNDERSTORMS ARE MOST LIKELY TO AFFECT THE KCHO
TERMINAL SITE.

THE WEATHER WILL REMAIN UNSETTLED WELL INTO NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.

&&

.MARINE...

A SVR TSTM WTCH IS IN EFFECT FOR THE WATERS.

SCT/NUM SHWRS/TSTMS WILL MOVE NEAR WATERS LATE THIS AFTN/EVE...AND
PSBLY CONT OVNGT. STRONG WINDS PSBL WITH THIS ACTIVITY. NLY WINDS
MAY GUST TO NEAR 15 KTS TNGT BEHIND CDFNT...BUT LIKELY BELOW SCA
THRESHOLD.

COLD FRONT TO PUSH THROUGH THE MID BAY EARLY ON MONDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT FINALLY
PUSHES SOUTH OF THE CWFA.

&&

.CLIMATE...

DAILY RECORD HIGHS FOR TODAY...BELOW ARE THE DETAILS...

DAILY MAXIMA
SITE.....DATE....RECORD...YEAR...FORECAST
DCA   SUN JUL  8  100    1993    97F

BWI   SUN JUL  8  100    1993    96F

IAD   SUN JUL  8  100    1993    96F

DAILY MINIMA
SITE.....DATE....RECORD...YEAR...FORECAST
DCA   SUN JUL  8   80    2010    83F

BWI   SUN JUL  8   79    1986    79F

IAD   SUN JUL  8   78    2010    78F

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ009-011-013-
     014-016>018.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ036>039-
     050>057-502.
WV...NONE.
MARINE...NONE.

&&

PRODUCTS...WOODY!
Hazardous weather outlook, Jul 8, 5:15 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EDT SUN JUL 8 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
515 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA
UNTIL 10 PM. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.

A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR THE THE SOUTHERN
SUBURBS OF BALTIMORE AND LOWER SOUTHERN MARYLAND. REFER TO THE
LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS LOWER SOUTHERN MARYLAND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
515 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA
WITH THE EXCEPTION OF ALLEGANY COUNTY UNTIL 10 PM. STRONG WINDS
AND LARGE HAIL ARE THE PRIMARY THREATS.

A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR NELSON COUNTY AND THE
VIRGINIA PIEDMONT. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS CENTRAL VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

In the hours before

Local storm report, Jul 8, 4:26 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             1 SE ADA                38.82N  77.90W
07/08/2012  M0.75 INCH       FAUQUIER           VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1200845

TCH
Special weather statement, Jul 8, 4:42 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
442 PM EDT SUN JUL 8 2012

VAZ028-030-031-082100-
WARREN VA-CLARKE VA-FREDERICK VA-
442 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT WARREN...CLARKE AND FREDERICK
COUNTIES...

AT 442 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MILLWOOD PIKE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE MILLWOOD PIKE AND GREENWOOD.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3915 7797 3902 7815 3916 7841 3925 7826
TIME...MOT...LOC 2042Z 311DEG 21KT 3915 7821
Special weather statement, Jul 8, 5:04 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
504 PM EDT SUN JUL 8 2012

VAZ052-502-082130-
SOUTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
504 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT SOUTHERN FAUQUIER AND PRINCE
WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...

AT 504 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
CATLETT...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE ADEN.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3868 7737 3858 7762 3863 7772 3871 7761
TIME...MOT...LOC 2104Z 294DEG 15KT 3865 7759
Local storm report, Jul 8, 5:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
511 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 W HACKLEYS CROSSROAD  38.73N  78.07W
07/08/2012                   RAPPAHANNOCK       VA   911 CALL CENTER

            TREES DOWN ON BEN VENUE RD

&&

EVENT NUMBER LWX1200846

JACKSON
Special weather statement, Jul 8, 5:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EDT SUN JUL 8 2012

VAZ040-051-502-082145-
RAPPAHANNOCK VA-CULPEPER VA-SOUTHERN FAUQUIER VA-
515 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...CULPEPER AND SOUTHERN
FAUQUIER COUNTIES...

AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VIEWTOWN...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE BEALETON.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3865 7774 3852 7772 3850 7802 3859 7825
      3871 7802
TIME...MOT...LOC 2116Z 288DEG 12KT 3863 7803
Local storm report, Jul 8, 5:17 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     1 S GROTTOES            38.26N  78.82W
07/08/2012                   AUGUSTA            VA   911 CALL CENTER

            TREE DOWN BLOCKING ROAD ON EAST SIDE HWY

&&

EVENT NUMBER LWX1200847

JRK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:45 AM EDTHeat AdvisoryLWXArlington, Culpeper, Fairfax, Fauquier, Greene, King George and 10 more15 hr
Jul 8, 2:17 PM EDTSevere Thunderstorm WarningLWXLoudoun43 min
Jul 8, 2:49 PM EDTSpecial Weather StatementLWXGreene41 min
Jul 8, 2:53 PM EDTSevere Thunderstorm WarningLWXLoudoun52 min
Jul 8, 3:02 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Frederick, Loudoun, Warren, City of Winchester43 min
Jul 8, 3:11 PM EDTSpecial Weather StatementLWXFrederick19 min
Jul 8, 3:20 PM EDTSevere Thunderstorm WarningLWXFrederick40 min
Jul 8, 3:24 PM EDTSpecial Weather StatementLWXWarren36 min
Jul 8, 3:28 PM EDTSpecial Weather StatementLWXCity of Harrisonburg32 min
Jul 8, 3:29 PM EDTSpecial Weather StatementLWXCulpeper31 min
Jul 8, 3:31 PM EDTSevere Thunderstorm WarningLWXFrederick, Shenandoah44 min
Jul 8, 3:35 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun, Prince William, Warren55 min
Jul 8, 3:38 PM EDTSpecial Weather StatementLWXCity of Fairfax22 min
Jul 8, 3:39 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville21 min
Jul 8, 3:44 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun46 min
Jul 8, 3:47 PM EDTSpecial Marine WarningLWX88 min
Jul 8, 3:57 PM EDTSpecial Weather StatementLWXFrederick, City of Winchester33 min
Jul 8, 4:01 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Rockingham44 min
Jul 8, 4:07 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Loudoun, Prince William, Rappahannock53 min
Jul 8, 4:11 PM EDTSpecial Weather StatementLWXCity of Winchester19 min
Jul 8, 4:14 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church46 min
Jul 8, 4:17 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick28 min
Jul 8, 4:20 PM EDTSpecial Weather StatementLWXWarren25 min
Jul 8, 4:25 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 1 more65 min
Jul 8, 4:28 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Page, Rappahannock, Shenandoah, Warren47 min
Jul 8, 4:33 PM EDTSpecial Marine WarningLWX99 min
Jul 8, 4:35 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Nelson, City of Charlottesville, City of Waynesboro55 min
Jul 8, 4:42 PM EDTSpecial Weather StatementLWXFrederick, City of Winchester18 min
Jul 8, 4:42 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William, Stafford48 min
Jul 8, 4:49 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, City of Winchester41 min
Jul 8, 5:01 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson59 min
Jul 8, 5:04 PM EDTSpecial Weather StatementLWXPrince William26 min
Jul 8, 5:06 PM EDTSevere Thunderstorm WarningLWXKing George, Prince William, Spotsylvania, Stafford, City of Fredericksburg69 min
Jul 8, 5:11 PM EDTSpecial Marine WarningLWX94 min
Jul 8, 5:15 PM EDTSpecial Weather StatementLWXCulpeper30 min
Jul 8, 5:22 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, City of Winchester26 min
Jul 8, 5:24 PM EDTSpecial Weather StatementLWXMadison21 min
Jul 8, 5:31 PM EDTSpecial Marine WarningLWX119 min
Jul 8, 5:54 PM EDTSpecial Weather StatementLWXCulpeper, Madison21 min
Jul 8, 5:57 PM EDTSpecial Weather StatementLWXCity of Harrisonburg18 min
Jul 8, 6:21 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton, City of Waynesboro39 min
Jul 8, 6:35 PM EDTSpecial Marine WarningLWX115 min
Jul 8, 6:45 PM EDTSpecial Marine WarningLWX30 min
Jul 8, 7:01 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton, City of Waynesboro29 min
Jul 8, 7:19 PM EDTSpecial Weather StatementLWXFrederick26 min
Jul 8, 7:42 PM EDTSpecial Weather StatementLWXNelson63 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.